Alert archive / Mississippi / Dense Fog Advisories in 2021

Dense Fog Advisory 24, NWS Mobile, AL

October 6, 20215 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Oct 6, 2021, 6:19 AM CDT for 5 counties in Mississippi. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2021, 6:19 AM CDT (11:19 UTC)
Expired
Oct 6, 2021, 9:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Oct 6, 4:33 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 6, 4:33 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
433 AM CDT Wed Oct 6 2021

...Continued Heavy Rainfall Threat through Late Wednesday...

.NEAR TERM UPDATE /Now Through Thursday/...Bands of very heavy rain
continue to move north over portions of south central Alabama and
the Florida Panhandle early this morning where weak low level
convergence remains in place. Showers and storms will continue to
develop over these areas through Wednesday morning before gradually
shifting east mid-morning. Many areas across south central Alabama
and the northwest Florida panhandle have already accumulated
widespread 4 to 8 inches of rainfall, with localized amounts in
excess of 10 inches especially near Pensacola, FL and Brewton, AL.
Any additional rainfall in these areas could quickly lead to
significant flash flooding. Areas of patchy dense fog also remain
possible early this morning especially over inland portions of the
area. Lows tonight will be in the mid 60s over western portions of
the area while eastern areas reach into the mid to upper 60s.

A vertically stacked upper low currently resides over the Lower
Mississippi Valley. This low will begin to slowly lift north
throughout the day Wednesday which will cause heights to increase
slightly (about 4 dam) over the area. At the surface, an inverted
trough lingers just to the west of the local area as a weak low
pressure develops along the boundary and over the offshore waters.
Southerly flow ahead of the boundary continues to funnel in deep
layer moisture especially over portions of south central Alabama and
the northwest Florida panhandle where precipitable water values
remain around 1.6 to 1.8 inches. Another round of scattered to
numerous showers is therefore expected to develop once again
throughout the day Wednesday generally along and east of I-65 and
over the Florida panhandle. By Wednesday afternoon, the inverted
trough will retrograde slightly west causing convection to spread
inland and west over portions of southwest Alabama, but should be
more scattered to locally numerous in coverage due to precipitable
water values being slightly lower in the range from 1.2 to 1.4
inches. Regardless, heavy rainfall and flash flooding will continue
to be the main concerns on Wednesday given how saturated the ground
already is. Storms will be capable of producing a couple of inches
of rain in a very short period of time and with the mean flow
remaining parallel to the boundary, these efficient rainmakers will
repeatedly moves over the same locations, which will only exacerbate
the ongoing flooding. The FLASH FLOOD WATCH remains in effect
through Wednesday night.

The upper low continues to lift north into the Ohio Valley on
Thursday as an upper level ridge begins to build into the central
CONUS. A rather sharp moisture gradient will be in place across the
area as the surface boundary remains draped across the region.
Portions of southeast Mississippi and southwest Alabama will likely
see precipitable water values in the 1 to 1.2 inch range while our
far eastern zones and the FL panhandle continue to see values around
1.6 to 1.8 inches. CAMs indicate another round of scattered to
numerous showers and storms mainly over the Florida panhandle
Thursday morning and afternoon. Meanwhile, our western zones remain
much drier with only isolated to scattered coverages.

Highs will be in the low 80s on Wednesday due to the increased rain
chances and cloud cover, but will gradually increase into the lower
to mid 80s on Thursday as rain chances start to decrease. /14

&&

.SHORT TERM /Thursday night Through Friday night/...An upper trof
over the eastern states shifts slowly eastward during the period
an an upper ridge over the Plains likewise advances slowly
eastward. A weak frontal boundary will be located from the mouth
of the Mississippi River to near coastal Alabama and nearly into
central Alabama. This weak feature either dissipates or shifts
eastward, but regardless a light northerly surface flow develops
over the area Thursday night which prevails through Friday night.
Drier air with precipitable water values near 1.0-1.2 inches will
have been already flowing into the western half of the area by
the beginning of the period, and gradually spreads into the
remainder of the area through Friday. Have continued with slight
chance to chance pops Thursday night along and east of I-65, with
dry conditions further to the west. Similar pops continue for
Friday then dry conditions prevail areawide for Friday night. Lows
Thursday night range from the lower to mid 60s along/west of I-65
to upper 60s/near 70 east of I-65. Lows Friday night range from
the lower 60s well inland to the mid/upper 60s at the coast. Highs
on Thursday will be in the lower to mid 80s. A low risk of rip
currents is expected through the period. /29

&&

.EXTENDED TERM /Saturday Through Tuesday/...The upcoming weekend
looks to be quiet and dry as an upper-level ridge builds over the
area. This dry pattern is short-lived, however, as an upper-level
trough, with an associated surface boundary, begins to push into the
area by Monday. With flow turning southerly to southwesterly out
ahead of the boundary, the chance of isolated to scattered
showers and thunderstorms returns on Monday. Drier air may try to
filter into the northern communities of our CWA on Tuesday,
depending on the progression of the boundary. For now, kept chance
PoPs for the southern half of the area on Tuesday, gradually
decreasing to slight chance in the northern half. Temperatures
look to remain constant throughout the period, with highs
generally in the mid 80s and lows in the mid to upper 60s, with
low 70s along the coast. /96

&&

.MARINE...

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this evening for ALZ053>060-262-264-
     266.

FL...Flash Flood Watch through this evening for FLZ201>206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 6, 2:23 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 AM CDT Wed Oct 6 2021

FLZ205-206-060815-
Okaloosa Inland FL-Okaloosa Coastal FL-
223 AM CDT Wed Oct 6 2021

...A strong thunderstorm will impact portions of southwestern
Okaloosa County through 315 AM CDT...

At 223 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wright, moving north at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Ocean City and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3042 8674 3066 8668 3064 8650 3046 8659
      3045 8659 3046 8660 3044 8660 3043 8661
      3042 8661
TIME...MOT...LOC 0723Z 190DEG 7KT 3048 8664

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Oct 6, 4:52 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 AM CDT Wed Oct 6 2021

FLZ205-206-061030-
Okaloosa Inland FL-Okaloosa Coastal FL-
452 AM CDT Wed Oct 6 2021

...Strong thunderstorms will impact portions of southern Okaloosa
County through 530 AM CDT...

At 452 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles southwest of
Crestview to 5 miles southwest of Destin. Movement was northeast at
20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8651 3040 8652 3043 8656 3043 8659
      3046 8660 3040 8659 3039 8652 3040 8665
      3040 8662 3041 8665 3069 8671 3089 8639
      3045 8639 3044 8642 3040 8642 3040 8639
      3038 8640
TIME...MOT...LOC 0952Z 243DEG 17KT 3065 8663 3034 8657

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:04 PM CDTSpecial Weather StatementMOBCovington41 min
Oct 5, 8:41 PM CDTRiver Flood WarningMOBEscambia37 hr
Oct 5, 8:46 PM CDTRiver Flood WarningMOBEscambia12 hr
Oct 5, 8:53 PM CDTRiver Flood WarningMOBEscambia6 days
Oct 5, 11:01 PM CDTAreal Flood WarningMOBConecuh, Escambia12 hr
Oct 5, 11:31 PM CDTAreal Flood AdvisoryMOBButler, Covington, Crenshaw, Escambia4 hr
Oct 6, 12:59 AM CDTAreal Flood WarningMOBConecuh, Covington, Escambia6 hr
Oct 6, 2:45 AM CDTSpecial Marine WarningMOB90 min
Oct 6, 4:45 AM CDTSpecial Marine WarningMOB45 min
Oct 6, 10:00 AM CDTRiver Flood WarningMOBCovington, Escambia46 hr
Oct 6, 11:01 AM CDTAreal Flood WarningMOBConecuh, Escambia6 hr
Oct 6, 12:21 PM CDTRiver Flood WarningMOBCovington, Escambia17 hr
Oct 6, 4:57 PM CDTAreal Flood WarningMOBConecuh, Escambia12 hr
Oct 6, 12:12 AM CDTAreal Flood AdvisoryMOBOkaloosa4 hr
Oct 6, 1:21 AM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Oct 6, 2:23 AM CDTSpecial Weather StatementMOBOkaloosa52 min
Oct 6, 3:00 AM CDTFlash Flood WarningMOBOkaloosa6 hr
Oct 6, 3:46 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa6 hr
Oct 6, 4:31 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa6 hr
Oct 6, 4:52 AM CDTSpecial Weather StatementMOBOkaloosa38 min
Oct 6, 5:19 AM CDTFlash Flood WarningMOBOkaloosa6 hr

Nearby

Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.